Patient Comments: Cortisone Injection - Knee and Hip

Share your experience with cortisone injections in your hip or knee.

Comment from: Tim, 55-64 Male (Patient) Published: June 17

I had a cortisone injection in my right knee due to arthritis. I was light headed for the next few hours. The next couple of days I have had a slight headache, flushing in my face, heartburn and uncontrollable hiccups. Sleeping has been difficult, but I suffer from insomnia so am not sure of the cause. Hiccups seem to be gone on the fourth day. Hope they stay gone.

Was this comment helpful?Yes
Comment from: Jeri, 55-64 Female (Patient) Published: April 28

My knee x-rays show bone on bone on both knees. Doctor advised maximum dosage of ibuprofen for several months. The pain eventually increased. I had a cortisone shot in both knees 3 days ago. The shot was not painful and no side effects at all. I noticed relief within 12 hours; able to get up much easier. It is now 72 hours after the injection and I would say there is a 95 percent reduction in the pain I was in prior to receiving the injections.

Was this comment helpful?Yes
Comment from: mckenla, 35-44 Female (Patient) Published: April 27

I had a cortisone shot two days ago for disc L5-S1. I am very nauseous and flushed and extremely crabby. I am so tired and am falling asleep at work. The pain has subsided a lot but the side effects are driving me crazy!

Was this comment helpful?Yes
Comment from: Claudia, 45-54 Female (Patient) Published: April 23

I have a tear on my meniscus and got a cortisone shot, painless, no side effects, I would suggest the use of it. Before I couldn't even walk 10 ft. without pain and now I'm glad I had my shot.

Was this comment helpful?Yes
Comment from: bradbetwo, 55-64 Female (Patient) Published: April 21

I had a cortisone shot in my shoulder 12 days ago. The shot felt like something heavy on my arm when the medicine went down it. The pain was still there. The second day the pain had lessened, but that night I had head sweats and couldn't sleep very well. The third day, I felt much better, hardly any pain, unless I raised my arm. Today (12 days later) still hardly any pain. I will be having reverse-shoulder replacement soon, but right now, I am able to work again.

Was this comment helpful?Yes
Comment from: 45-54 Female (Patient) Published: April 09

I had a cortisone shot into my hip joint about three weeks ago. I had flushing in my face off and on but it has stopped. However, I had one day of relief. I talked with the nurse today and she said I haven't given it enough time. It can take up to 6 weeks for the full effect. They told me at the hospital up to 7 days; not weeks. Some days I can barely walk. I will need hip replacement but was hoping to get some relief for a few weeks, if not a month or two.

Was this comment helpful?Yes
Comment from: Faith, 55-64 Female (Patient) Published: February 17

I have bursitis in my hips, right and left. I have always been a walker, but now the pain in my hips are so bad I can barely walk and sitting all day at work doesn't help. I went to physical therapy and water therapy for 2 months, but no relief. Then, I received a cortisone injection in both hips, 3 months later the pain is back, and now I have numbness in my left leg and tingling from the injection. A thick strip of muscle is really tight when I go out in the cold. I'm scared I might have nerve damage.

Was this comment helpful?Yes
Comment from: Genevieve, 65-74 Female (Patient) Published: February 11

I had my first cortisone shot in the knee the first of July. I had sore knee for three days, constant urination for three days, night sweats, and lack of sleep, but I went from extreme pain to none. The second shot in October was the same except the time lengthened to five days. Now it has worn off again, and I am scared that the shots are hurting my bladder. The doctor said something about switching to a shot that has rooster comb in it which causes the shot to last longer and melt slower. I do not know what to do. He has no time to talk and stabs me like a dart board.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Experience Question: Please describe your experience with a cortisone injection.
Cortisone Injection - Side Effects Question: What side effects (if any) did you experience with your cortisone injection?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.